Alert archive / Missouri / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 174, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 8, 2025, 2:49 PM CDT for Calhoun County, Illinois; Lincoln County, Saint Charles County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2025, 2:49 PM CDT (19:49 UTC)
- Expired
- Jul 8, 2025, 3:30 PM CDT
- In force
- 41 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Calhoun County, IL, Lincoln County, MO, Saint Charles County, MO
The radar
The St Louis radar (KLSX), 24 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.8 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
265
WUUS53 KLSX 081949
SVRLSX
ILC013-MOC113-183-082030-
/O.NEW.KLSX.SV.W.0174.250708T1949Z-250708T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
249 PM CDT Tue Jul 8 2025
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
South Central Calhoun County in southwestern Illinois...
Southeastern Lincoln County in east central Missouri...
Northwestern Saint Charles County in east central Missouri...
* Until 330 PM CDT.
* At 249 PM CDT, a severe thunderstorm was located over Chain of
Rocks, or 6 miles north of St. Paul, moving east at 15 mph.
HAZARD...60 mph wind gusts and small hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Chain of Rocks, Winfield, Fountain N' Lakes, Josephville,
Wentzville and Moscow Mills around 250 PM CDT.
St. Paul around 255 PM CDT.
Other locations impacted by the severe thunderstorm include Old
Monroe, Flint Hill, Beechville, Meppen and Brussels.
This includes Interstate 70 in Missouri between exits 208 and 220.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds.
&&
LAT...LON 3886 9096 3901 9086 3900 9057 3899 9057
3898 9056 3869 9066 3884 9096
TIME...MOT...LOC 1949Z 271DEG 14KT 3893 9076
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Jaja2 follow-up statements
605
WWUS53 KLSX 082003
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
303 PM CDT Tue Jul 8 2025
MOC113-082013-
/O.CAN.KLSX.SV.W.0174.000000T0000Z-250708T2030Z/
Lincoln MO-
303 PM CDT Tue Jul 8 2025
...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR SOUTHEASTERN LINCOLN
COUNTY...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. However, gusty winds are
still possible with this thunderstorm.
&&
LAT...LON 3886 9096 3889 9094 3888 9081 3890 9081
3891 9080 3893 9074 3893 9072 3892 9074
3891 9072 3892 9071 3892 9068 3893 9070
3893 9067 3899 9068 3900 9069 3900 9057
3898 9056 3869 9066 3884 9096
TIME...MOT...LOC 1949Z 271DEG 14KT 3893 9076
$$
ILC013-MOC183-082030-
/O.CON.KLSX.SV.W.0174.000000T0000Z-250708T2030Z/
Calhoun IL-Saint Charles MO-
303 PM CDT Tue Jul 8 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTH CENTRAL CALHOUN AND NORTHWESTERN SAINT CHARLES COUNTIES...
At 303 PM CDT, a severe thunderstorm was located 5 miles southeast
of Winfield, or 6 miles northeast of St. Paul, moving east at 15 mph.
HAZARD...60 mph wind gusts and small hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe thunderstorm will be near...
Josephville and Wentzville around 250 PM CDT.
St. Paul around 255 PM CDT.
Other locations impacted by the severe thunderstorm include Flint
Hill, Beechville, Meppen and Brussels.
This includes Interstate 70 in Missouri between exits 208 and 220.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds.
&&
LAT...LON 3886 9096 3889 9094 3888 9081 3890 9081
3891 9080 3893 9074 3893 9072 3892 9074
3891 9072 3892 9071 3892 9068 3893 9070
3893 9067 3899 9068 3900 9069 3900 9057
3898 9056 3869 9066 3884 9096
TIME...MOT...LOC 1949Z 271DEG 14KT 3893 9076
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Jaja464
WWUS53 KLSX 082031
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
331 PM CDT Tue Jul 8 2025
ILC013-MOC183-082041-
/O.EXP.KLSX.SV.W.0174.000000T0000Z-250708T2030Z/
Calhoun IL-Saint Charles MO-
331 PM CDT Tue Jul 8 2025
...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR SOUTH CENTRAL CALHOUN
AND NORTHWESTERN SAINT CHARLES COUNTIES...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire. However, gusty
winds are still possible with this thunderstorm.
&&
LAT...LON 3886 9096 3889 9094 3888 9081 3890 9081
3891 9080 3893 9074 3893 9072 3892 9074
3891 9072 3892 9071 3892 9068 3893 9070
3893 9067 3899 9068 3900 9069 3900 9057
3898 9056 3869 9066 3884 9096
TIME...MOT...LOC 2003Z 271DEG 14KT 3893 9069
$$
JajaWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:49 PM CDT, 0 minutes earlier. Its key messages:
- Scattered thunderstorms are expected to track southeast through the region today. A few thunderstorms could be strong, including the potential for isolated severe thunderstorms with winds gusts to 60 mph and locally heavy rain.
- Warm, seasonable temperatures will persist through the next several days along with periodic chances for thunderstorms to impact the region.
Area forecast discussion, Jul 8, 2:49 PM CDT, 0 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 249 PM CDT Tue Jul 8 2025 .KEY MESSAGES... - Scattered thunderstorms are expected to track southeast through the region today. A few thunderstorms could be strong, including the potential for isolated severe thunderstorms with winds gusts to 60 mph and locally heavy rain. - Warm, seasonable temperatures will persist through the next several days along with periodic chances for thunderstorms to impact the region. && .SHORT TERM... (Through Late Wednesday Night) Issued at 138 PM CDT Tue Jul 8 2025 Thunderstorm potential will be the primary focus this afternoon into this evening as an upper level trough and MCV (mesoscale convective vortex) rotate southeastward through late this evening. IR satellite shows a broad expanse of broken/overcast clouds extending from northern MO through portions of IA/IL/WI. Clouds are associated with the MCV, remnant of a convective complex that developed over SD/NE last evening. Another area of clouds and convection extend from eastern OK into southern IN. In between the two areas, skies have remained mostly clear, allowing instability to build ahead of the approaching MCV. As of 18z, SPC mesoanalysis shows a what little CIN that exists extending from Kansas City roughly just west of Quincy, IL. Where skies have remained mostly clear, surface instability has climbed with 2500 J/kg of SBCAPE roughly along and north of the I-44 corridor into southwestern IL along I-70. This not only jives pretty well with guidance from prior runs, including this morning, and maybe even on the higher end. HREF means showed SBCAPE of 2-2.2k with deterministic hi-rese guidance (RAP/HRRR) plotting 2.5-3k this afternoon. Moisture is no question with dewpoints in the upper 60s to low-70s and PWATs around 1.7" per SPC mesoanalysis. Thunderstorms will certainly have the moisture to produce efficient rainfall with locally heavy rain, resulting in ponding/nuisance flood in areas impacted by multiple cells. Though soundings aren't showing a particularly classic inverted-V, 50-100mb dewpoint depressions in the realm of 10-13C suggest localized downbursts with marginally severe wind gusts (60 mph) are possible. Hail cannot be entirely ruled out, but what does fall is likely sub-severe with mid-level lapse rates at 5.5-6C and competing updrafts as scattered convection become more numerous in time. Despite some slight spatial/temporal variability between deterministic hi-res models, paintball plots (simulated reflectivity >40 dBZ) show a general consensus that the best timeframe for development runs from near KCOU to just south of KPPQ. IR satellite is showing a notable uptick in development in this region, increasing confidence that this will be the region for focused initiation. Thunderstorms then move southeast through approximately 8-9 p.m. as thunderstorms progress southeast and weaken after sunset. Once thunderstorms clear to the southeast and dissipate late this evening, clouds likely hang on for some time tonight before partial clearing works into northeast MO. There is some hint at patchy fog development running from central to northeast MO, but cloud cover may not clear quick enough before sunrise, limiting fog potential. This will be something to monitor through tonight, but even if fog develops, it is not expected to be anything significant with the limited time to take advantage of clearing. By Wednesday, mostly dry conditions are expected with the low chance that an isolated shower may develop. However, much of the potential will reside outside the CWA. Should anything develop, the best chance (30-40%) will line up along the southeast portion of the CWA with chances quickly tapering to the north and dropping through the day as surface high pressure builds in from the northwest. Maples && .LONG TERM... (Thursday through Next Tuesday) Issued at 248 PM CDT Tue Jul 8 2025 Ensembles and NBM guidance show a persistent, seasonably warm pattern with relatively small spread through the extended range. Variability is greatest on days with better convective potential and even then, spread is considerably small in comparison to events involving wholesale change. The upper level ridge centered over the Desert Southwest is expected to flatten and shift westward over southern CA and the Baja Peninsula by Thursday. This results in southward shift in the active 500mb vort track that has kept the northern CONUS active over the last several days. Several shortwaves continue to round the northern periphery of the ridge, progressing west to east over the Intermountain West into the central Plains and mid- Mississippi Valley. Though this looks like an opportunity for multiple, periodic rounds of convective potential, surface features and timing will be key in the magnitude and spread of activity. Surface high pressure moves into the Great Lakes but maintains some influence early Thursday as the first such shortwave tracks near the IA/MO border. This looks pretty close to scenarios we've seen pan out over the last couple of days with afternoon/evening convection initializing to the north and tracking southeastward at the eastern periphery of the upper ridge. However, this round forms at the nose of a 40-45 knot low level jet that set up over the central Plains. Deterministic guidance (ECM/GFS) is fairly good agreement with the placement of this system at this time, which would have convective trends moving somewhere along the MS River Valley into MO/IL Thursday morning. Usually convective complexes of this nature will weaken as the low level jet fades through the day and the complex become outflow dominant. Nonetheless, it may be something to watch should timing/placement shift over the next couple of days. Chances for showers and thunderstorms are most favored over northeastern MO and west- central IL in this scenario, as convection would tend to weaken through the morning/early afternoon (if it lasts that long). Friday largely looks dry as we await the next uptick in thunderstorm potential, which may be the best shot over the course of the week. This will come in the form of a deeper trough that closely follows Thursday's lead shortwave. This shortwave give rise take on a slight negative tilt ahead of an amplified, positively tilted trough that extends southwestward into the northern Plains. As the shortwave approached, the surface low is ejected northeast through the central Plains into the Upper Midwest. A cold front that trails the system slow pushes southeast late Friday into early Saturday. While this may be the best opportunity for rainfall provided surface convergence underneath mid/upper ascent, where the system track and when it moves through will play a huge role in precipitation potential. If the upper trough and shortwave track too far north, this would place the mid- Mississippi River Valley in territory in which the cold front relies on diurnal instability and convergence. While diurnal convection would result in beneficial rainfall, thunderstorms potential would struggle to survive through the diurnal lull. Therefore, while there are multiple opportunities for rainfall, there are enough caveats to questions just how much of it will come to fruition to benefit the region with widespread potential. Maples && .AVIATION... (For the 18z TAFs through 18z Wednesday Afternoon) Issued at 1232 PM CDT Tue Jul 8 2025 The primary focus will be the potential for showers and thunderstorms this afternoon into this evening, a few of which could be strong to marginally severe. The primary threats will be locally heavy rain and gust winds, including isolated gusts approaching 60 mph in the strongest thunderstorms. A few showers have already developed around KUIN with potential trending southward as more robust convection initialized across central and east-central Missouri into southwestern Illinois. Considering the slight difference in hi-resoultion guidance and scattered nature of convection, TEMPO groups were utilized to convey the period of greatest impact. This may be adjusted in later amendments should initialization of activity be departed from current thoughts. The strongest cells are likely to result in MVFR ceilings/visibility for brief periods. Outside of the thunderstorm potential, VFR conditions are expected. A few showers and thunderstorms may linger into this evening, but generally speaking, thunderstorms will move south of the terminals and weaken after sunset. Light/variable surface winds will persist into Wednesday. Maples && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jul 8, 4:01 AM CDT, 10 hours 48 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 401 AM CDT Tue Jul 8 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-090915- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 401 AM CDT Tue Jul 8 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. There is a chance of thunderstorms through tonight. Isolated severe thunderstorms are possible capable of producing damaging wind gusts and a localized threat for heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a chance of thunderstorms through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today and this evening. Britt
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 3:35 PM CDT | Areal Flood Advisory | LSX | Calhoun | 3 hr |
| Jul 8, 2:31 PM CDT | Areal Flood Advisory | LSX | Lincoln, Warren | 3 hr |
| Jul 8, 4:17 PM CDT | Areal Flood Advisory | LSX | Saint Louis | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2025Severe Thunderstorm Warnings in Illinois, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.